MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL
Model Number TRIEEAXL28XT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Laceration(s) (1946); Pain (1994); Rupture (2208); Tissue Breakdown (2681)
Date of Event 05/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant products: trieeaxl28xt - cir stplr trieeaxl28xt blk ext, lot# p3j0939.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during an exploratory laparotomy colon resection, in colon resection when creating the anastomosis with the circular stapler, the surgeon was unsure if the device had initially fired.However, the stapler and anvil remained attached to the colon/rectum and would not release.The surgeon attempted to open the stapler to remove it, but it remained stuck.To resolve the issue, the surgeon closed the stapler and fired it again to release the tissue.A second stapler was utilized to create a successful anastomosis that was leak tested successfully.The patient was recovering well within 48 hours of the procedure.On the eight-day post-operation, the patient was treated for incision rupture and pain.Subsequent evaluation concluded a probable anastomotic leak.During an open exploratory laparotomy, it was discovered the anastomosis created had failed.The patient had tissue damage as more colon had to be removed, the sigmoid colon was removed.A colostomy was performed, and a temporary colostomy bag was required to establish bowel function.The patient hospitalization was extended as well.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19516106
Report Number2647580-2024-02566
Device Sequence Number8337659
Product Code GAG
UDI-Device Identifier10884521593138
UDI-Public10884521593138
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K172361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTRIEEAXL28XT
Device Catalogue NumberTRIEEAXL28XT
Device Lot NumberP3J0939
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Initial Report FDA Received Date06/11/2024
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient SexFemale